Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 11, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 18, 1996, 10:36 PM EST for Brevard County, Florida. It was in force for 69 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 1996, 10:36 PM EST (03:36 UTC)
- Expired
- Mar 18, 1996, 11:45 PM EST
- In force
- 69 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 3.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 9.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KMLB 190337 RRA SVRMLB FLC009-190445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1036 PM EST MON MAR 18 1996 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1145 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL FLORIDA ...NORTHERN BREVARD COUNTY AT 1035 PM EST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH BREVARD COUNTY 5 MILES WEST OF TITUSVILLE MOVING EAST AT 35 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 58 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE OR IN MOBILE HOMES SHOULD MOVE INSIDE A STRONG BUILDING AND STAY AWAY FROM WINDOWS. DWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:25 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Mar 18, 7:25 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
725 PM EST MON MAR 18 1996
WW ALLOWED TO EXPIRE BUT LEAVING SEVERAL STRONG THUNDERSTORMS STILL
ACROSS THE C FL PENINSULA. STORMS REMAIN FOCUSED ON BOUNDARY FROM
TBW...TO MCO...TO CAPE. XPCT MRGNL SVR FOR NEXT FEW HOURS AS STORMS
OCCASIONALLY BOW EASTWARD. AFTERWARDS... LOOK FOR CONVECTIVE RELAX
FOR A TIME AS ECFL ASSUMES PRE-FRNTL POSTURE FOR RAPIDLY ADVANCING WX
MAKER NOW OVER ALABAMA. HAVE PROGGED FROPA AROUND 12Z. POTENTIAL STILL
EXISTS FOR SVR ALONG AND AHEAD OF APPROACHING SYSTEM. SHOULD MONITOR
CLOSELY AS CF NEARS FOR ANY INTERACTION WITH EXISTING BOUNDARY.
SHARP
:P 2/F;N^Yd7Prr~qxrb>&{
"VzbnIn the hours before
Local storm report, Mar 18, 9:00 PM EST, 1 hour 36 minutes before
LOCAL STORM REPORT...CORRECT HAIL SIZE...
NATIONAL WEATHER SERVICE MELBOURNE FL
900 PM EST MON MAR 18 1996
TIME (EDT) ...CITY LOCATION... ...STATE ...EVENT/REMARKS...
DATE ..COUNTY LOCATION..
530 PM WINTER GARDEN FL 1.00 INCH HAIL
03/18/96 ORANGE QUARTER SIZE HAIL IN WINTER
GARDEN.
557 PM ORLANDO FL WIND DAMAGE
03/18/96 ORANGE TREES BLOWN DOWN IN THE
HOLTON HEIGHTS AREA OF
ORLANDO.
HODANISHLocal storm report, Mar 18, 9:05 PM EST, 1 hour 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
900 PM EST MON MAR 18 1996
TIME (EDT) ...CITY LOCATION... ...STATE ...EVENT/REMARKS...
DATE ..COUNTY LOCATION..
530 PM WINTER GARDEN FL 0.75 INCH HAIL
03/18/96 ORANGE QUARTER SIZE HAIL IN WINTER
GARDEN.
557 PM ORLANDO FL WIND DAMAGE
03/18/96 ORANGEH TREES BLOWN DOWN IN THE
HOLTON HEIGHTS AREA OF
ORLANDO.
HODANISHLocal storm report, Mar 18, 9:08 PM EST, 1 hour 28 minutes before
LOCAL STORM REPORT...CORRECT HAIL SIZE...
NATIONAL WEATHER SERVICE MELBOURNE FL
900 PM EST MON MAR 18 1996
TIME (EDT) ...CITY LOCATION... ...STATE ...EVENT/REMARKS...
DATE ..COUNTY LOCATION..
530 PM WINTER GARDEN FL 1.00 INCH HAIL
03/18/96 ORANGE QUARTER SIZE HAIL IN WINTER
GARDEN.
557 PM ORLANDO FL WIND DAMAGE
03/18X/96 ORANGE TREES BLOWN DOWN IN THE
HOLTON HEIGHTS AREA OF
ORLANDO.
HODANISHNearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.